Alert archive / Mississippi / Flash Flood Warnings in 2008

Flash Flood Warning 87, NWS Jackson, MS

September 2, 2008Forrest County, Lamar County, Mississippi

NWS Jackson, MS issued this flash flood warning at Sep 2, 2008, 8:31 AM CDT for Forrest County, Lamar County, Mississippi. It was in force for 3 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 2, 2008, 8:31 AM CDT (13:31 UTC)
Expired
Sep 2, 2008, 11:30 AM CDT
In force
3 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Forrest County, MS, Lamar County, MS

What was reported inside it

TimeReportWhereRemark
Sep 2, 9:45 AM CDTFLASH FLOODPetal, MSSEVERAL RDS UNDER WATER AND ARE NOW CLOSED OFF.
Sep 2, 10:55 AM CDTFLASH FLOODBrooklyn, MSONE HOME IN BROOKLYN HAS BEEN FLOODED WITH OVER ONE FOOT OF WATER.
Sep 2, 11:00 AM CDTFLASH FLOODBrooklyn, MSA PORTION OF WOLF BRANCH ROAD WAS WASHED OUT. NUMEROUS ROADS ARE UNDER WATER AND HAVE BEEN CLOSED.
Sep 2, 11:00 AM CDTFLASH FLOODPetal, MSA FEW ROADS IN THE PETAL AREA HAVE BEEN WASHED OUT. NUMEROUS ROADS ARE UNDER WATER AND HAVE BEEN CLOSED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 74 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 1.5 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2008-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1194 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2008-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 172 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1194 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
638 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
172 m²/s²
0-3 km storm-relative helicity
208 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KJAN 021331
FFWJAN
MSC035-073-021630-
/O.NEW.KJAN.FF.W.0087.080902T1331Z-080902T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
831 AM CDT TUE SEP 2 2008

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FORREST COUNTY IN SOUTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...PETAL...HATTIESBURG...
  LAMAR COUNTY IN SOUTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITY OF WEST HATTIESBURG...

* UNTIL 1130 AM CDT

* AT 826 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  EASTABUCHIE...MACEDONIA...RAWLS SPRINGS...SUNRISE...MCLAURIN...
  SUMRALL AND PURVIS

A VERY HEAVY BAND OF RAIN WILL MOVE ACROSS MUCH OF FORREST AND LAMAR 
COUNTIES. RAINFALL RATES OF 2 TO 3 INCHES PER HOUR ARE OCCURRING 
WITH THIS BAND OF RAIN. PORTIONS OF THE WARNED AREA HAS SEEN 3 TO 5 
INCHES SINCE YESTERDAY. ADDITIONAL RAINFALL AMOUNTS OF 3 TO 5 INCHES 
ARE POSSIBLE IN THE WARNED AREA THROUGH 1130 AM.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

LAT...LON 3101 8933 3101 8935 3102 8942 3099 8944
      3101 8947 3101 8950 3103 8951 3103 8955
      3101 8955 3101 8965 3144 8965 3143 8913
      3092 8914 3092 8933

$$

CME
3 follow-up statements
000 
WGUS74 KJAN 021424
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
924 AM CDT TUE SEP 2 2008

MSC035-073-021630-
/O.CON.KJAN.FF.W.0087.000000T0000Z-080902T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FORREST MS-LAMAR MS-
924 AM CDT TUE SEP 2 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT FOR
LAMAR AND FORREST COUNTIES...

AT 918 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGIST CONTINUED TO 
INDICATE A BAND OF THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE 
WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
EASTABUCHIE...MACEDONIA...RAWLS SPRINGS...SUNRISE...MCLAURIN...ROCK 
HILL...BAXTERVILLE...HATTIESBURG...SUMRALL...PURVIS...AND PETAL

THIS BAND OF HEAVY RAIN IS PRODUCING 2 TO 4 INCHES OF RAIN PER HOUR 
AND IS FALLING OVER AREAS THAT HAVE ALREADY SEEN 4 TO 7 INCHES OVER 
THE PAST 24 HOURS. THESE RAINFALL RATES MAY CAUSE SIGNIFICANT 
FLOODING ESPECIALLY AS THESE RATES PERSIST OVER SOME AREAS FOR AN 
EXTENDED PERIOD OF TIME. ADDITIONAL RAINFALL AMOUNTS OF 4 TO 6 
INCHES ARE POSSIBLE IN THE WARNED AREA THROUGH NOON. THIS IS 
POTENTIALLY A DANGEROUS FLOODING SITUATION

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT TUESDAY AFTERNOON
FOR MISSISSIPPI.

LAT...LON 3101 8933 3101 8935 3102 8942 3099 8944
      3101 8947 3101 8950 3103 8951 3103 8955
      3101 8955 3101 8965 3144 8965 3143 8913
      3092 8914 3092 8933

$$
000 
WGUS74 KJAN 021451
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
951 AM CDT TUE SEP 2 2008

MSC035-073-021630-
/O.CON.KJAN.FF.W.0087.000000T0000Z-080902T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FORREST MS-LAMAR MS-
951 AM CDT TUE SEP 2 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT FOR
LAMAR AND FORREST COUNTIES...

AT 945 AM CDT...EMERGENCY MANAGEMENT OFFICIALS REPORTED FLASH 
FLOODING OVER THE WARNED AREA.

NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A BAND OF 
HEAVY SHOWERS AND STORMS PRODUCING TORRENTIAL RAIN ACROSS FORREST 
COUNTY. THE INDIVIDUAL STORMS WERE MOVING NORTH AT 45 MPH...BUT THE 
BAND ITSELF WAS STATIONARY.

RADAR INDICATES THAT 3 TO 5 INCHES OF RAIN IN AN HOUR ARE OCCURRING 
WITH THE MOST INTENSE STORMS...AND THAT 10 TO 12 INCHES OF TOTAL 
RAIN HAS OCCURRED OVER EASTERN FORREST COUNTY FROM BROOKLYN TO 
EASTABUCHIE. 

NUMEROUS ROADS HAVE BEEN REPORTED FLOODED IN THE PETAL AREA. 
ADDITIONAL RAINFALL OF 3 TO 5 INCHES THROUGH 1130 AM WILL CONTINUE 
TO EXACERBATE FLOODING PROBLEMS.

THIS IS A POTENTIALLY DANGEROUS FLASH FLOOD SITUATION  WIDESPREAD 
FLOODING OF ROADWAYS IS LIKELY...AND SOME FLOODING OF HOMES AND 
BUSINESSES COULD OCCUR.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
EASTABUCHIE...MACEDONIA...RAWLS SPRINGS...SUNRISE...MCLAURIN...ROCK
HILL...BAXTERVILLE...WEST HATTIESBURG...SUMRALL...PURVIS...PETAL AND
HATTIESBURG

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT TUESDAY AFTERNOON
FOR MISSISSIPPI.

LAT...LON 3101 8933 3101 8935 3102 8942 3099 8944
      3101 8947 3101 8950 3103 8951 3103 8955
      3101 8955 3101 8965 3144 8965 3143 8913
      3092 8914 3092 8933

$$

AEG
000 
WGUS74 KJAN 021557
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1057 AM CDT TUE SEP 2 2008

MSC035-073-021630-
/O.CON.KJAN.FF.W.0087.000000T0000Z-080902T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FORREST MS-LAMAR MS-
1057 AM CDT TUE SEP 2 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT FOR
LAMAR AND FORREST COUNTIES...

AT 1050 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGIST CONTINUED TO 
INDICATE THUNDERSTORMS AND HEAVY RAIN MOVING NORTH ACROSS THE 
WARNING AREA. MOST OF THE RAIN HAS BECOME CONFINED TO EASTERN LAMAR 
AND FORREST COUNTY. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
EASTABUCHIE...MACEDONIA...RAWLS SPRINGS...SUNRISE...MCLAURIN...ROCK
HILL...WEST HATTIESBURG...SUMRALL...PURVIS...PETAL AND HATTIESBURG

SEVERAL INCHES OF RAIN HAVE FALLEN IN THE PAST COUPLE OF HOURS AND 
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE 
WARNED AREA. FLASH FLOODING WAS RECENTLY REPORTED IN BROOKLYN WITH 
WATER APPROACHING OR COMING INTO HOMES THERE. 

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3101 8933 3102 8942 3099 8944 3101 8947
      3121 8950 3144 8960 3143 8913 3092 8914
      3092 8933

$$

EEC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 6:44 AM CDT, 1 hour 47 minutes earlier.

Area forecast discussion, Sep 2, 6:44 AM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
644 AM CDT TUE SEP 2 2008

.DISCUSSION...THIS IS JUST AN UPDATE FOR THE NEW TORNADO
WATCH...NUMBER 881 IN EFFECT FOR A GOOD PORTION OF CENTRAL AND
SOUTHERN MISSISSIPPI UNTIL 4 PM. FLASH FLOOD WATCH STILL REMAINS IN
EFFECT AND WIND/LAKW WIND ADVISORIES ARE IN EFFECT TILL 4 PM. ZONES HAVE
ALREADY BEEN SHIPPED OUT.

&&

.PREV DISCUSSION...ISSUED AT 343 AM CDT.

SHORT TERM...THE FOCUS FOR THE SHORT TERM CONTINUES TO BE ON
TROPICAL STORM GUSTAV. CURRENTLY THE CENTER OF GUSTAV IS LOCATED
BETWEEN KPOE AND KIER AND GRADUALLY MOVING TO THE NNW.  THE CURRENT
FORECAST FROM THE NATIONAL HURRICANE CENTER BRINGS GUSTAV SLOWLY
NORTHWEST TO REACH JUST SOUTHWEST OF THE ARKLATEX FOR THIS EVENING.
GUSTAV IS GRADUALLY WEAKENING AS IT MOVES THROUGH WEST LOUISIANA AND
IS NOW ABOUT 991MB.

GUSTAV IS EXPECTED TO MOVE VERY SLOWLY AND REMAIN TO OUR WEST
THROUGH THE SHORT TERM. THIS IS EXPECTED TO BRING RAIN TO THE
ARKLAMISS REGION OVER THE NEXT COUPLE OF DAYS. PWATS WELL OVER 2.0
INCHES WILL PROVIDE PLENTY OF MOISTURE. WITH RAIN THAT HAS FALLEN
ALREADY GIVING SOAKED GROUNDS...THERE WILL CONTINUE TO EXIST THE
POTENTIAL FOR FLASH FLOODING OVER AT LEAST THE SOUTHWESTERN 2/3 OF
THE CWFA.  THE FLASH FLOOD WATCH WILL BE CONTINUED THROUGH THIS
EVENING AS A RESULT. THIS WATCH WILL LIKELY NEED TO BE EXTENDED FOR
PORTIONS OF THE CWFA. WILL LET LATER SHIFTS MONITOR THIS POTENTIAL
TO PINPOINT THE AREA THAT WILL MOST LIKELY NEED THE WATCH.

WINDS WILL CONTINUE TO BE GUSTY ACROSS THE ARKLAMISS REGION THROUGH
THE DAY. SUSTAINED WINDS HAVE PRETTY MUCH REMAINED BELOW 20KTS THE
PAST FEW HOURS ACROSS MUCH OF THE CWFA...WITH THE EXCEPTION OF MAYBE
THE EXTREME SOUTHWEST WHERE SUSTAINED WINDS HAVE BEEN ABLE TO REACH
UP TO AROUND 25-30KTS.  WINDS HAVE PRIMARILY BEEN GUSTING TO ABOUT
20-30KTS...WITH THE OCCASIONAL 35-40KTS.  BELIEVE THE SUSTAINED
WINDS WILL CONTINUE TO REMAIN BETWEEN 10-15 KTS WITH LOCATIONS
ACROSS THE SOUTHWEST POSSIBLY SEEING AROUND 20-25KTS SUSTAINED
DURING THE DAY...WITH CONTINUED GUSTS OF AROUND 20-30 KTS...THE
SOUTHWEST SEEING HIGHER GUSTS. WITH WEAKER SUSTAINED WINDS
EXPECTED THE INLAND TROPICAL STORM WIND WARNING WILL BE ALLOWED TO
EXPIRE. WINDS WILL BE FALLING SHORT OF CRITERIA FOR WIND ADVISORIES
EVERYWHERE EXCEPT THE SOUTHWESTERN PORTIONS OF THE CWFA. SO WILL BE
PUTTING THE SOUTHWESTERN CORNER OF THE CWFA UNDER A WIND ADVISORY
AND WILL PUT THE REST OF THE CWFA UNDER A LAKE WIND ADVISORY FOR
TODAY.

THE POSSIBILITY OF TORNADOES ALSO CONTINUES FOR PORTIONS OF THE CWFA
TODAY.  THIS WILL ESPECIALLY BE OVER LOCATIONS MAINLY ALONG AND SOUTH
OF THE INTERSTATE 20 CORRIDOR WITH BETTER MOISTURE LOCATED OVER THIS
AREA. THE TORNADO WATCH IS IN EFFECT UNTIL 7 AM THIS MORNING FOR
SOUTH CENTRAL PORTIONS OF THE CWFA. BELIEVE THE TORNADO RISK WILL
CONTINUE THROUGH THE DAY FOR THE SOUTHERN HALF OF THE CWFA AS THE
AREA WARMS.

TEMPERATURES WILL AGAIN BE A LITTLE COOLER TODAY.  LOWER 80S CAN BE
EXPECTED ACROSS THE WESTERN HALF OF THE CWFA WITH SLIGHTLY HIGHER IN
THE MIDDLE 80S EXPECTED OVER THE EXTREME NORTHEAST.  CONTINUED CLOUD
COVER AND RAIN WILL KEEP TEMPERATURES DOWN AS WE EXPERIENCED OVER
THE SOUTHERN HALF OF THE CWFA YESTERDAY.  TEMPERATURES WILL BE
SLIGHTLY WARMER ON WEDNESDAY...BUT NOT MUCH WARMER WITH THE EFFECTS
OF THE REMNANTS OF GUSTAV HANGING OVER AT LEAST THE WESTERN PORTIONS
OF THE CWFA.  HAVE REMAINED WITH MAV GUI OVER THE EASTERN PORTIONS
OF THE AREA FOR BOTH DAYS...BUT HAVE LOWERED BY A DEGREE OR TWO OVER
THE WESTERN PORTIONS OF THE AREA.  LOW TEMPERATURES FOR TONIGHT
LOOKED REASONABLE WITH LOWER TO MIDDLE 70S EXPECTED. /14/

LONG TERM...THE LONG TERM AFTER THU SEEMS MOSTLY INSIGNIFICANT BUT
EYES WILL BE TURNING TWRDS THE TROPICS ONCE AGAIN. THE MDLS
GENERALLY AGREE THAT THE REMNANTS OF GUSTAV WILL FINALLY START TO
PULL OUT OF THE ARKLATEX REGION ON THU. AFTER THAT RAIN CHANCES WILL
DECREASE SIGNIFICANTLY BUT THERE SHOULD BE MORE THAN ENOUGH MOISTURE
IN THE ATMOSPHERE TO HELP GET ISLTD ACTIVITY OFF AND ON. THROUGHOUT
THE EXTENDED I WILL GENERALLY STICK WITH THE GUI VALUES...THE ONLY
EXCEPTION WILL BE WED NIGHT AND THU WHERE I WILL GO ABOUT 10% OR SO
ABV GUI POPS ACROSS THE WEST AND EVEN CNTRL PORTIONS OF THE CWA.

THE MAIN CONCERN IN THE EXTENDED(AT THIS TIME) IS THU. IT LOOKS LIKE
IT WILL BE ANOTHER WET DAY AS A BAND OF SHRA AND ISLTD TSRA DEVELOP.
THERE ARE SOME DIFFERENCES B/T THE MDLS AS TO WHERE THIS WILL N-S
BAND OF RAIN WILL OCCUR BUT IT IS BEGINNING TO LOOK MORE LIKELY
ACROSS THE WRN HALF OF THE CWA. THIS BAND COULD BRING ANOTHER 1-2
INCHES OF RAIN OVER THE NW AND EXACERBATE ANY FLOODING ISSUES THAT
MAY BE OUT THERE FROM TUE AND WED RAINS. WE WILL CONTINUE TO MONITOR
THIS AND IF THE FFA IS EXTENDED INTO WED IT MAY HAVE TO BE EXTENDED
FURTHER INTO THU FOR A FEW AREAS. A LOT WILL DEPEND ON WHAT HAPPENS
OVER THE NEXT 24-36 HRS AND WHERE THIS BAND OF RAIN DEVELOPS ON THU
WHICH IS UNCERTAIN.

AFTER THU WE WILL MOVE INTO WEAK SWRLY FLOW WHICH WILL CONTINUE TO
ALLOW FOR LIGHT SHRA AND MAYBE A FEW TSRA TO DEVELOP EACH DAY BUT
THE RISK OF HEAVY RAIN WILL BE OVER. OF NOTE...EVEN THOUGH TROPICAL
DEPRESSION GUSTAV AND ITS REMNANTS WILL AFFECT US FOR THE NEXT 60
HRS WE WILL STILL NEED TO KEEP AN EYE OUT IN THE ATLANTIC AS
TROPICAL STORM IKE IS FORECAST TO APPROACH THE BAHAMAS AND IT LOOKS
LIKE IT WILL HAVE A SHOT OF GETTING INTO THE GULF. /CAB/

&&

.AVIATION...CEILINGS WILL CONTINUE TO LOWER ACROSS MUCH OF THE
ARKLAMISS REGION WITH 2-3K FEET EXPECTED BY AROUND DAYBREAK.  THIS
SHOULD GIVE PRIMARILY MVFR AND IFR FLIGHT CATEGORIES THROUGH THE
FORECAST PERIOD.  SHOWERS WITH AN OCCASIONAL THUNDERSTORM ASSOCIATED
WITH TROPICAL STORM GUSTAV WILL BE POSSIBLE THROUGH THE ENTIRE
PERIOD.  THIS COULD PRODUCE PERIODS OF HEAVY RAINFALL WHICH MAY
BRING PERIODS OF LIFR FLIGHT CATEGORIES.  IN ADDITION TO HEAVY RAIN
FOR THE AREA...GUSTY WINDS WILL CONTINUE TO BE AN ISSUE FOR TODAY AS
WELL. SUSTAINED WINDS OF AROUND 10-15KT...WITH PERIODS OF UP TO
20KTS WILL BE POSSIBLE.  GUSTS OF 20-30KTS WILL BE POSSIBLE FOR MOST
SITES AS WELL.  WINDS WILL GRADUALLY BEGIN TO WEAKEN FROM THE EAST
BY THE AFTERNOON HOURS. /14/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       81  72  85  72 / 100  87  87  59
MERIDIAN      84  72  86  71 /  81  59  60  33
VICKSBURG     81  74  82  71 / 100 100  96  77
HATTIESBURG   84  73  86  73 /  98  72  70  36
NATCHEZ       82  73  82  73 / 100  92  80  47
GREENVILLE    82  71  82  71 / 100  99 100  83
GREENWOOD     81  72  83  71 /  89  84  87  72

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR MSZ018-019-
     025>046-048>052-054>058-062>066-072>074.

     FLASH FLOOD WATCH THROUGH THIS EVENING FOR MSZ034>037-040>045-
     047>066-072>074.

     WIND ADVISORY UNTIL NOON CDT TODAY FOR MSZ047-053-059>061.

LA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR LAZ007>009-015-016-
     023>026.

     WIND ADVISORY UNTIL NOON CDT TODAY FOR LAZ007>009-015-016-
     023>026.

AR...LAKE WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR ARZ074-075.

     FLASH FLOOD WATCH THROUGH THIS EVENING FOR ARZ074-075.

&&

SHORT TERM/AVIATION: 14
LONG TERM: CAB
Hazardous weather outlook, Sep 2, 5:26 AM CDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
526 AM CDT TUE SEP 2 2008

ARZ074-075-LAZ007>009-MSZ018-019-025-034>036-040>044-048>051-
054>057-062>066-072>074-031030-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-
YAZOO-MADISON MS-LEAKE-HINDS-RANKIN-SCOTT-NEWTON-COPIAH-SIMPSON-
SMITH-JASPER-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
526 AM CDT TUE SEP 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF CENTRAL AND SOUTHEAST
MISSISSIPPI AS WELL AS A GOOD PORTION OF THE DELTA ALONG WITH
SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

THE OUTER BANDS OF TROPICAL DEPRESSION GUSTAVE WILL ROTATE NORTHWARD
ACROSS THE AREA TODAY. THESE BANDS WILL BRING THE POTENTIAL FOR
TORNADOES FROM THIS MORNING THROUGH THIS EVENING. THE NATURE OF THE
EVENT SUGGESTS THERE WILL BE NUMEROUS ROTATING STORMS...ALL CAPABLE
OF PRODUCING TORNADOES. THE GREATEST RISK LOOKS TO BE WITHIN AND AREA
ALONG AND BETWEEN THE NATCHEZ TRACE TO NORTHERN MADISON COUNTY AND
SOUTHEAST ALONG A LINE FROM FOREST TO LAUREL. INSTABILITY AND WIND
SHEAR WILL BE STRONG ENOUGH WHERE A FEW TORNADOES MAY BE ON THE
STRONG SIDE.

HEAVY RAINFALL AND POSSIBLE FLOODING WILL BE AN ISSUE AS THESE
PERSISTENT RAIN BANDS ROTATE ACROSS THE AREA. MOST LOCATIONS WILL
SEE 1 TO 3 INCHES OF RAIN WITH AREAS THAT REMAIN FOCUSED WITHIN BANDS
POSSIBLY SEEING MORE THAN 4 INCHES THROUGH THIS EVENING.

WITH STRONG WINDS JUST OFF THE SURFACE AND AS SURFACE HEATING
OCCURS...WINDS WILL INCREASE TO AROUND 20 MPH WITH OCCASIONAL GUSTS
TO 30 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AS THE REMNANTS OF GUSTAV LINGER...TORNADOES AND LOCALLY HEAVY
RAINFALL WILL REMAIN POSSIBLE ACROSS THE WESTERN HALF OF THE AREA ON
WEDNESDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL BE NEEDED THROUGH THIS EVENING.

MSZ026>033-037>039-045-046-052-058-031030-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
ATTALA-WINSTON-NOXUBEE-NESHOBA-KEMPER-LAUDERDALE-CLARKE-
526 AM CDT TUE SEP 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND EAST CENTRAL
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

BREEZY CONDITIONS WILL PREVAIL TODAY AS SURFACE HEATING HELPS TO
BRING HIGHER WINDS DOWN TO THE SURFACE. EXPECT SUSTAINED WINDS
AROUND 20 MPH WITH OCCASIONAL TO 30 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT EXPECTED THROUGH NEXT MONDAY.

LAZ015-016-023>026-MSZ047-053-059>061-031030-
RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WARREN-
CLAIBORNE-JEFFERSON-ADAMS-FRANKLIN MS-
526 AM CDT TUE SEP 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR .

THE OUTER BANDS OF TROPICAL DEPRESSION GUSTAVE WILL ROTATE NORTHWARD
ACROSS THE AREA TODAY. THESE BANDS WILL BRING THE POTENTIAL FOR
TORNADOES...MAIN FROM MIDDAY THROUGH THIS EVENING. THE NATURE OF THE
EVENT SUGGESTS THERE COULD BE SEVERAL ROTATING STORMS...ALL CAPABLE
OF PRODUCING TORNADOES WITHIN THE RAIN BANDS. THE GREATEST RISK LOOKS TO
BE ALONG AND EAST OF THE MISSISSIPPI RIVER.

HEAVY RAINFALL AND POSSIBLE FLOODING WILL BE AN ISSUE AS THESE
PERSISTENT RAIN BANDS ROTATE ACROSS THE AREA. MOST LOCATIONS WILL
SEE 1 TO 3 INCHES OF RAIN WITH AREAS THAT REMAIN FOCUSED WITHIN BANDS
POSSIBLY SEEING MORE THAN 4 INCHES THROUGH THIS EVENING.

WITH A TIGHT PRESSURE GRADIENT ACROSS THE AREA FROM GUSTAV...WINDS
WILL CONTINUE TO BE SUSTAINED BETWEEN 20 AND 25 MPH WITH SOME GUSTS TO
30 OR 40 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AS THE REMNANTS OF GUSTAV LINGER...TORNADOES AND LOCALLY HEAVY
RAINFALL WILL REMAIN POSSIBLE ACROSS THE WESTERN HALF OF THE AREA ON
WEDNESDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL BE NEEDED THROUGH THIS EVENING.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

CME

In the hours before

Local storm report, Sep 2, 7:31 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
731 AM CDT TUE SEP 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0531 AM     TSTM WND DMG     2 SE MORTON             32.33N 89.63W
09/02/2008                   SCOTT              MS   EMERGENCY MNGR

            A FEW TREES DOWN...POSSIBLE TORNADO

&&

27
Local storm report, Sep 2, 8:08 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
808 AM CDT TUE SEP 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0323 AM     TSTM WND DMG     6 N TAYLORSVILLE        31.92N 89.43W
09/02/2008                   SMITH              MS   LAW ENFORCEMENT

            TREES DOWN NEAR THE INTERSECTION OF COUNTY ROAD 80 AND
            COUNTY ROAD 19...POSSIBLE TORNADO.

&&

27

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 7:12 PM CDTFlash Flood WarningJANAdams3 hr
Sep 1, 8:44 PM CDTTornado WarningJANJasper, Newton, Scott, Smith31 min
Sep 1, 10:12 PM CDTTornado WarningJANJasper, Smith33 min
Sep 1, 10:17 PM CDTLake Wind AdvisoryJANAdams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more42 hr
Sep 1, 10:18 PM CDTTornado WarningJANJasper12 min
Sep 2, 12:46 AM CDTTornado WarningJANJones44 min
Sep 2, 1:11 AM CDTTornado WarningJANLincoln35 min
Sep 2, 1:58 AM CDTTornado WarningJANJasper, Smith47 min
Sep 2, 2:06 AM CDTTornado WarningJANJones39 min
Sep 2, 2:45 AM CDTTornado WarningJANJasper, Jones, Smith45 min
Sep 2, 3:02 AM CDTTornado WarningJANScott28 min
Sep 2, 3:29 AM CDTTornado WarningJANSmith46 min
Sep 2, 4:13 AM CDTTornado WarningJANScott, Smith47 min
Sep 2, 4:30 AM CDTTornado WarningJANJones, Smith30 min
Sep 2, 4:55 AM CDTTornado WarningJANSimpson27 min
Sep 2, 4:58 AM CDTTornado WarningJANScott, Smith62 min
Sep 2, 5:30 AM CDTAreal Flood WarningJANClaiborne, Copiah, Hinds, Jefferson, Lincoln, Warren4 hr
Sep 2, 6:21 AM CDTTornado WarningJANScott39 min
Sep 2, 6:47 AM CDTTornado WarningJANJefferson Davis, Lawrence, Marion21 min
Sep 2, 7:10 AM CDTTornado WarningJANCovington, Jefferson Davis, Simpson, Smith50 min
Sep 2, 7:20 AM CDTTornado WarningJANJasper, Smith40 min
Sep 2, 7:24 AM CDTTornado WarningJANJones51 min
Sep 2, 7:35 AM CDTTornado WarningJANForrest, Lamar55 min
Sep 2, 7:55 AM CDTTornado WarningJANJasper50 min
Sep 2, 7:57 AM CDTTornado WarningJANScott, Smith48 min
Sep 2, 8:03 AM CDTTornado WarningJANRankin16 min
Sep 2, 8:06 AM CDTTornado WarningJANHinds, Warren, Yazoo39 min
Sep 2, 8:14 AM CDTFlash Flood WarningJANScott, Smith3 hr
Sep 2, 8:14 AM CDTTornado WarningJANCovington, Jones46 min
Sep 2, 8:28 AM CDTTornado WarningJANForrest47 min
Sep 2, 8:29 AM CDTFlash Flood WarningJANCovington, Jasper, Jones2 hr
Sep 2, 8:45 AM CDTTornado WarningJANJasper, Scott, Smith45 min
Sep 2, 8:57 AM CDTTornado WarningJANJones48 min
Sep 2, 9:14 AM CDTTornado WarningJANJasper61 min
Sep 2, 9:29 AM CDTTornado WarningJANNewton, Scott, Smith61 min
Sep 2, 10:08 AM CDTTornado WarningJANNewton67 min
Sep 2, 10:12 AM CDTTornado WarningJANJones35 min
Sep 2, 10:30 AM CDTFlash Flood WarningJANJasper, Jones, Newton4 hr
Sep 2, 10:33 AM CDTTornado WarningJANJasper25 min
Sep 2, 10:43 AM CDTFlash Flood WarningJANAttala, Holmes, Leake, Madison2 hr
Sep 2, 10:51 AM CDTFlash Flood WarningJANClaiborne, Copiah, Franklin, Jefferson, Lincoln5 hr
Sep 2, 10:53 AM CDTTornado WarningJANNeshoba41 min
Sep 2, 11:18 AM CDTFlash Flood WarningJANLeake, Neshoba3 hr
Sep 2, 11:27 AM CDTFlash Flood WarningJANScott, Smith6 hr
Sep 2, 11:32 AM CDTFlash Flood WarningJANForrest, Lamar118 min
Sep 2, 11:46 AM CDTTornado WarningJANLawrence, Lincoln28 min
Sep 2, 12:07 PM CDTTornado WarningJANClarke, Jasper, Lauderdale, Newton41 min
Sep 2, 12:42 PM CDTFlash Flood WarningJANClaiborne, Copiah, Hinds, Issaquena, Madison, Rankin and 4 more3 hr
Sep 2, 1:27 PM CDTRiver Flood WarningJANJones45 hr
Sep 2, 1:30 PM CDTFlash Flood WarningJANForrest, Lamar4 hr
Sep 2, 1:36 PM CDTFlash Flood WarningJANCovington, Jefferson Davis, Jones4 hr
Sep 2, 1:41 PM CDTTornado WarningJANCopiah, Lincoln49 min
Sep 2, 1:48 PM CDTTornado WarningJANHinds10 min
Sep 2, 2:01 PM CDTTornado WarningJANFranklin, Lincoln44 min
Sep 2, 2:25 PM CDTTornado WarningJANCovington35 min
Sep 2, 2:46 PM CDTTornado WarningJANLincoln29 min
Sep 2, 2:51 PM CDTRiver Flood WarningJANForrest20 hr
Sep 2, 3:07 PM CDTTornado WarningJANCovington, Jefferson Davis38 min
Sep 2, 3:09 PM CDTTornado WarningJANCopiah51 min
Sep 2, 3:20 PM CDTTornado WarningJANRankin, Scott, Smith25 min
Sep 2, 3:48 PM CDTFlash Flood WarningJANClaiborne, Hinds, Issaquena, Madison, Rankin, Warren and 1 more3 hr
Sep 2, 4:00 PM CDTFlash Flood WarningJANCopiah, Franklin, Lawrence, Lincoln, Rankin, Simpson4 hr
Sep 2, 4:23 PM CDTRiver Flood WarningJANFranklin19 hr
Sep 2, 4:36 PM CDTFlash Flood WarningJANMarion114 min
Sep 2, 4:37 PM CDTTornado WarningJANLincoln53 min
Sep 2, 5:23 PM CDTTornado WarningJANCopiah52 min
Sep 2, 5:40 PM CDTFlash Flood WarningJANLamar110 min
Sep 2, 5:40 PM CDTTornado WarningJANLincoln35 min
Sep 2, 5:53 PM CDTTornado WarningJANCopiah22 min
Sep 2, 5:54 PM CDTAreal Flood WarningJANIssaquena6 hr
Sep 2, 6:11 PM CDTTornado WarningJANCopiah18 min

Nearby

Flash Flood Warnings in Mississippi, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.